# SDR FDEA201204271653

- Difficulty date: April 27, 2012
- Submitted: April 27, 2012
- Operation: Air carrier
- Aircraft: N919FD
- Make and model: Boeing 757-23A
- Aircraft serial: 24636
- Aircraft time: 69,895 hours, 23,136 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Smoke
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PRIOR TO START CHECKLIST, ACRID SMOKE ENTERED COCKPIT. INTITALLY SMELLED SMOKE, THEN VISIBLE.   APU RUNNING, BOTH LT & RT PACKS ON.  TURNED OFF PACKS & OPENED  WINDOWS TO VENT COCKPIT.   SMOKE STOPPED AFTER PACKS TURNED OFF.  PRIOR TO DECLARING SMOKE IN COCKPIT,  MX WITNESSED APU EXHAUST BACKFIRE WITH SMOKE.   SMOKE FOUND TO BE  EXITING THROUGH THE AIR CONDITIONING VENTS.  INSPECTED AVIONICS COMPARTMENTS TO VERIFY NO  ELECTRICAL BURNING ISSUES.  NONE FOUND WITH APU SHUTDOWN, VISUALLY INSPECTED AROUND THE COCKPIT INSTRUMENT PANELS FOR EVIDENCE OF MORE SMOKE WITH  NONE FOUND.  SECOND SMOKE INSP CONDUCTED.  RELEASED FOR SERVICE.
